Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 17, NWS Newport/Morehead City, NC

December 10, 2008Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Dec 10, 2008, 4:25 PM EST for Dare County, Hyde County, North Carolina. It took effect at Dec 11, 2008, 3:23 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 4:25 PM EST (21:25 UTC)
In effect from
Dec 11, 2008, 3:23 AM EST
Expired
Dec 12, 2008, 3:52 AM EST
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 102125
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 PM EST WED DEC 10 2008

NCZ095-103-104-111000-
/O.NEW.KMHX.WI.Y.0017.081211T2100Z-081212T0600Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
425 PM EST WED DEC 10 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 1 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 1 AM
EST FRIDAY. 

AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG A STALLED FRONTAL
BOUNDARY WILL PRODUCE STRONG WINDS OVER COASTAL SECTIONS OF
EASTERN NORTH CAROLINA LATE THURSDAY AFTERNOON INTO THURSDAY
NIGHT. SOUTHERLY WINDS AT 25 TO 35 MPH ARE EXPECTED TO AFFECT
OUTER BANKS HYDE AND DARE COUNTIES...AND EASTERN PORTIONS OF
CARTERET COUNTY. 

THE WINDS WILL DIMINISH LATE THURSDAY NIGHT AS THE FRONT MOVES
INTO THE AREA. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. ALSO...LIGHT WEIGHT OBJECTS LIKE GARBAGE CANS...LAWN
FURNITURE AND HOLIDAY DECORATIONS LEFT OUTDOORS COULD BE BLOWN
ABOUT.

$$
3 follow-up statements
000 
WWUS72 KMHX 110823
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
323 AM EST THU DEC 11 2008

NCZ047-081-112100-
/O.EXB.KMHX.WI.Y.0017.081211T2100Z-081212T0900Z/
MAINLAND DARE-MAINLAND HYDE-
323 AM EST THU DEC 11 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST FRIDAY. 

AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG A STALLED FRONTAL
BOUNDARY WILL PRODUCE STRONG SOUTHERLY WINDS OVER COASTAL
SECTIONS OF EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO
TONIGHT. SOUTHERLY WINDS AT 25 TO 35 MPH WITH A FEW GUSTS TO 45
MPH ARE EXPECTED TO AFFECT MAINLAND HYDE AND DARE COUNTIES.

THE WINDS WILL DIMINISH LATE TONIGHT SHORTLY AFTER THE FRONT
CROSSES THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. ALSO...LIGHT WEIGHT OBJECTS LIKE GARBAGE CANS...LAWN
FURNITURE AND HOLIDAY DECORATIONS LEFT OUTDOORS COULD BE BLOWN
ABOUT.

$$

NCZ095-103-104-112100-
/O.EXT.KMHX.WI.Y.0017.081211T2100Z-081212T0900Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
323 AM EST THU DEC 11 2008

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST FRIDAY. 

AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG A STALLED FRONTAL
BOUNDARY WILL PRODUCE STRONG WINDS OVER COASTAL SECTIONS OF
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO TONIGHT.
SOUTHERLY WINDS AT 30 TO 40 MPH WITH A FEW GUSTS TO 50 MPH ARE
EXPECTED TO AFFECT OUTER BANKS HYDE...DARE...AND EASTERN CARTERET
COUNTIES.

THE WINDS WILL DIMINISH LATE TONIGHT SHORTLY AFTER THE FRONT
CROSSES THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. ALSO...LIGHT WEIGHT OBJECTS LIKE GARBAGE CANS...LAWN
FURNITURE AND HOLIDAY DECORATIONS LEFT OUTDOORS COULD BE BLOWN
ABOUT.

$$
000 
WWUS72 KMHX 112052
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EST THU DEC 11 2008

NCZ047-081-095-103-104-120900-
/O.CON.KMHX.WI.Y.0017.081211T2100Z-081212T0900Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
352 PM EST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG A STALLED FRONTAL
BOUNDARY WILL PRODUCE STRONG WINDS OVER COASTAL SECTIONS OF
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO TONIGHT.
SOUTHERLY WINDS AT 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH ARE
EXPECTED TO AFFECT HYDE...DARE...AND CARTERET COUNTIES. THE
STRONGEST WINDS WILL AFFECT THE OUTER BANKS AND EASTERN CARTERET
COUNTY. 

THE WINDS WILL DIMINISH LATE TONIGHT SHORTLY AFTER THE FRONT
CROSSES THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. ALSO...LIGHT WEIGHT OBJECTS LIKE GARBAGE CANS...LAWN
FURNITURE AND HOLIDAY DECORATIONS LEFT OUTDOORS COULD BE BLOWN
ABOUT.

$$
000 
WWUS72 KMHX 120852
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 AM EST FRI DEC 12 2008

NCZ047-081-095-103-104-121000-
/O.CAN.KMHX.WI.Y.0017.000000T0000Z-081212T0900Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
352 AM EST FRI DEC 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 



$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 10, 10:47 AM EST, 5 hours 38 minutes earlier.

Area forecast discussion, Dec 10, 10:47 AM EST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1047 AM EST WED DEC 10 2008

.SYNOPSIS...
A COLD FRONT AND LOW PRESSURE ATTACHED TO IT WILL CROSS THE REGION
TO OUR WEST TODAY...THEN STALLING OVER THE AREA TONIGHT. ANOTHER LOW
WILL THEN MOVE UP FROM THE GULF THURSDAY AND AWAY FROM THE AREA ON
FRIDAY. A RIDGE OF HIGH PRESSURE WILL THEN BUILD IN FOR THE WEEKEND
AND THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAINSHOWERS WITH ISOLATED THUNDERSTORMS HAVE BEEN CONFINED TO
EASTERN SECTIONS THIS MORNING. SKIES CONTINUE TO BE MOSTLY CLOUDY
OVER THE CWA BUT A FEW BREAKS IN THE CLOUDS ARE OCCURRING OVER
INLAND SECTIONS. WILL CONTINUE WITH MOSTLY CLOUDY SKIES THIS
AFTERNOON AS THICKER CLOUD COVER TO THE WEST SPREADS EAST.
DECREASED POPS TO CHANCE OVER WESTERN SECTIONS WITH LIKELY
POPS EAST FOR THE REST OF THE DAY AS MODELS INDICATE MOST
PRECIP OCCURRING ALONG COASTAL SECTIONS THIS AFTERNOON. KEPT
MENTION OF FOG IN ALONG COASTAL SECTIONS WHERE SOME REDUCED
VISIBILITIES ARE SHOWING UP. ADJUSTED MAX TEMPS DOWN A FEW
DEGREES GIVEN ABUNDANT CLOUD COVER AND RECENT TRENDS IN OBS
WITH LOWER 70S EXPECTED INLAND AND UPPER 60S ALONG THE BEACHES
AND OUTER BANKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
DESPITE A BREEZY/RAINY DAY TODAY...EXPECT CONDITIONS TO ONLY
DETERIORATE MORE ON THURSDAY. A TROF/CLOSED LOW IS EXPECTED TO
DEVELOP JUST N OR OVER THE GULF COAST THU. THIS WILL TRIGGER A SFC
LOW OVER THE SE...BRINGING ADDITIONAL MOD/HEAVY RAIN SHOWERS TO
DROUGHT STRICKEN REGIONS FROM GA TO NC. THE JET DEVELOPMENT IN
RESPONSE TO THIS LOW WILL STRENGTHEN AS IT MOVES OVER THE REGION
THU AFT/EVENING. STRENGTHENING WIND SHEAR...UPPER LVL DYNAMICS
WITH LOW TO THE SW...INCREASING DIVERGENCE ALOFT...HIGH
TD...INSTABILITY (THOUGH NOT NOTABLE) OVER THE REGION...AND A
POTENTIAL WARM FRONT TO ACT AS A FOCUS FOR TSRA WILL INCREASE THE
CHANCE FOR SVR WX OVER THE REGION. SPC HAS UPDATED THEIR DAY 2 TO
REFLECT THIS...WITH A SLIGHT RISK OVER THE AREA. SPC STATES
...CLOCKWISE CURVED LOW-LEVEL HODOGRAPHS COULD BECOME QUITE
LARGE...WITH STRONG TO EXTREME SHEAR BENEATH 50-70+ KT SOUTH
SOUTHWESTERLY 850 MB FLOW. THUS...POTENTIAL FOR TORNADOES AND
DAMAGING WINDS WILL ACCOMPANY STORMS WHICH PROBABLY WILL DEVELOP
IN RESPONSE TO THE STRONG LARGE-SCALE FORCING FOR UPWARD VERTICAL
MOTION. IT APPEARS THAT DISCRETE SUPERCELLS AND A SQUALL LINE WITH
EMBEDDED SUPERCELLS COULD ACCOMPANY THE SURFACE LOW MIGRATING
THROUGH THE CAROLINA PIEDMONT THURSDAY. OUTSIDE OF CONVECTION THE
AMOUNT OF DAYTIME MIXING COULD ALSO PRODUCE BREEZY TO WINDY
CONDITIONS ACROSS THE AREA...ESP IN HEAVY SHOWERS. THE EXACT TRACK
OF THE LOW THU NIGHT IS STILL MORE UNCERTAIN...HOWEVER MOST MODELS
KEEP IT TO THE NW THUS KEEPING US IN THE WARM SECTOR. THE BEST
SHEAR/DYNAMICS LOOK TO OCCUR BETWEEN 18Z-06Z FRI...WITH GRADUALLY
STABILIZING WITH -RA MOVING IN THE LOWS WAKE. THE CAA WILL LAG
BEHIND THE EXITING LOW...SO EXPECT THE MOISTURE TO HAVE DIMINISH
TO NOT SUPPORT ANY FLURRIES AS SOME MODELS SUGGEST. LOOK FOR TEMPS
TO DROP BACK INTO THE 30S WITH DROPPING TD...BUT WITH WIND HIGH
ENOUGH TO KEEP TEMPS FROM BOTTOMING OUT FRI NT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
BY SAT THE COOL SFC HIGH WILL SLIDE OVER THE AREA...WITH SEASONABLE
TEMPS. THE HIGH OVERHEAD WILL ALLOW STRONG RAD COOLING SAT NT...WITH
TEMPS BELOW FZ. THE HIGH WILL SLIDE E AND A RIDGE WILL DEVELOP OVER
THE SE. THIS WILL ALLOW FOR WARMING TEMPS WITH DRY CONDITIONS FOR
THE WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
MIXED BAG OF CONDITIONS ACROSS THE AREA. IFR CONDITIONS AT THE
INLAND TERMINALS AND VFR FOR THE COASTAL SITES. SHOWERS CONTINUE
TO SPREAD NORTHEASTWARD...BUT WILL MAINLY BE CONFINED TO THE
COAST...EAST OF HWY 17. EXPECT WIDESPREAD MVFR CEILINGS BY THIS
AFTERNOON...WITH BRIEF PERIODS OF IFR CEILINGS/VISIBILITIES IN FOG
EARLY THIS MORNING IN AREAS THAT RECEIVE RAINFALL. THE AVIATION
GUIDANCE IS INDICATING VARIABLE CONDITIONS BETWEEN VFR AND MVFR
THROUGH THIS EVENING WITH MOST OF THE RAINFALL SCATTERED AND
LIGHT. LATE TONIGHT AS THE COLD FRONT STALLS JUST NORTH OF THE
REGION THE SHOWERS SHOULD BECOME MORE WIDESPREAD LATE WITH
MVFR/SCATTERED IFR CONDITIONS EXPECTED AREA WIDE.

THURSDAY A WAVE OF LOW PRESSURE WILL MOVE ALONG THE STALLED FRONT
ACROSS CENTRAL NC WITH WIDESPREAD SHOWERS...GUSTY WINDS AND THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. EXPECT IFR
CONDITIONS TO PREVAIL THROUGH AT LEAST THURSDAY NIGHT IF NOT INTO
FRIDAY MORNING. CONDITIONS ARE STILL EXPECTED TO IMPROVE OVER THE
WEEKEND AS HIGH PRESSURE BUILDS OVER THE AREA.

&&

.MARINE...
FORECAST IN GOOD SHAPE FOR TODAY. WINDS GENERALLY S 15 TO 20 KT
AND SEAS 5-8 FT...WITH HIGHEST IN OUTER PORTIONS AND CENTRAL LEG.
SOUTH OF LOOKOUT WINDS CLOSER TO 10 KT WITH WINDS NOT MIXING DOWN
AS WELL OVER THE COLDER WATERS...BUT EXPECT CONDITIONS TO CONTINUE
DETERIORATING THIS AFTERNOON WITH PERSISTENT FETCH AHEAD OF THE
COLD FRONT. SMALL CRAFT CONDITIONS ARE OCCURRING ACROSS THE WATERS
AND WILL CONTINUE THROUGH THURSDAY DUE TO THE GRADIENT BETWEEN
STRONG HIGH PRESSURE OVER THE ATLANTIC AND A COLD FRONT MOVING
SLOWLY TOWARD THE COAST. THE MODELS ARE IN FAIRLY GOOD AGREEMENT
THAT THE COLD FRONT WILL STALL JUST NORTH OF THE WATERS AND EXTEND
SW INTO CENTRAL NC THURSDAY. A STRONG UPPER LOW EMERGING FROM THE
GULF OF MEXICO WILL LEAD TO CYCLOGENESIS ALONG THE FRONT WITH A
RAPIDLY DEVELOPING LOW EXPECTED TO MOVE ACROSS CENTRAL NC THURSDAY
EVENING. AS THE LOW APPROACHES AND CROSSES THE AREA LATE
THURSDAY/THURSDAY NIGHT SOUTHERLY WINDS WILL INCREASE TO AT LEAST
30 KNOTS WITH GALE FORCE WINDS POSSIBLE THURSDAY EVENING MAINLY
FROM SOUTH OF OREGON INLET TO CAPE LOOKOUT WHERE A WARM GULF
STREAM EDDIE WAS EVIDENT YESTERDAY IN IR SATELLITE IMAGERY. THE
FORECAST WILL INDICATE SEAS BUILDING TO 15 FEET THURSDAY EVENING
WHICH IS ABOUT 2 FEET BELOW THE LATEST WAVE WATCH PROJECTIONS AND
IN LINE WITH THE SWAN MODEL OUTPUT. STRONG TO SEVERE THUNDERSTORMS
WILL ALSO BE POSSIBLE AHEAD OF A COLD FRONT WHICH WILL SWEEP
ACROSS THE WATERS THURSDAY NIGHT AS THE LOW PULLS NE OF THE AREA.
IN ADDITION TO THE STRONG WINDS...DANGEROUS SEAS AND POTENTIAL FOR
STRONG THUNDERSTORMS...DENSE SEA FOG WILL BE POSSIBLE TODAY AND
TONIGHT MAINLY SOUTH OF CAPE HATTERAS.

AFTER A BRIEF POST FRONTAL SURGE LATE THURSDAY NIGHT...WEST TO
NORTHWEST WINDS WILL DIMINISH FRIDAY WITH SEAS FALLING BELOW
ADVISORY LEVELS FRIDAY NIGHT. HIGH PRESSURE TO THE NORTH WILL
INFLUENCE THE WEATHER SATURDAY AND SUNDAY WITH NORTH TO NORTHEAST
FLOW 10 TO 20 KNOTS AND SEAS 3-5 FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR AMZ130-135.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR AMZ150-152-
     154-156.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST FRIDAY FOR AMZ158.

&&

SYNOPSIS...SJ
NEAR TERM...JW
SHORT TERM...SJ
LONG TERM...SJ
AVIATION...JME/CQD
MARINE...JME/CQD
Hazardous weather outlook, Dec 10, 3:14 AM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
314 AM EST WED DEC 10 2008

NCZ029-044>047-079>081-090>095-098-103-104-111015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
314 AM EST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS POSSIBLE ACROSS
THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
ON THURSDAY AND THURSDAY EVENING. THE HIGHEST THREAT WILL BE FOR
STRAIGHT LINE WINDS WITH GUSTS AROUND 60 MPH. A FEW TORNADOES ARE
POSSIBLE WITH ISOLATED SUPERCELLS THAT DEVELOP. RAIN CHANCES WILL
INCREASE THROUGH THE DAY WITH RAINFALL AMOUNTS UPWARDS OF A FEW
INCHES POSSIBLE. THIS COULD PRODUCE MINOR FLOODING IN LOW LYING
AND POOR DRAINAGE LOCATIONS. WINDS COULD INCREASE TO AROUND 25
TO 35 MPH ALONG THE COAST WHICH COULD LEAD TO HIGH SURF CONDITIONS
SOUTH OF CAPE HATTERAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 3:59 PM ESTGale WarningMHX35 hr
Dec 10, 3:59 PM ESTSmall Craft AdvisoryMHX39 hr
Dec 10, 4:47 PM ESTMarine Weather StatementMHX14 hr

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.